MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER
Model Number FMS 2000
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The unit was returned for investigation and was tested using our standard operating procedures.Upon receipt, it was found that two transistors and a capacitor on one of the driver boards were damaged, which caused the unit to exhibit a "heater power readback fault" alarm.This can occur when there is a power feedback circuit malfunction.The alarm message on the screen instructs the user: "restart system and retry.Service machine if error persists." the operator's manual also instructs the user to "power down and service machine if error persists." the unit had not been returned to belmont for servicing since it was initially shipped in 2015 and we therefore have no service history for this unit.The manufacturing records for this serial number were reviewed and nothing notable was observed.The components were replaced and the unit was returned to the distributor.It was reported that there was no injury to the patient.
 
Event or Problem Description
Our distributor received a complaint from the user facility and reported that the unit was infusing for 2 hours at 150 to 250ml/min during cardiovascular surgery and exhibited a "heater readback fault" alarm at the end of the process.The unit continuously exhibited the same alarm after it was restarted.

Brand Name
THE BELMONT RAPID INFUSER
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
MDR Report Key8787359
Report Number1219702-2019-00046
Device Sequence Number1999096
Product Code LGZ
UDI-Device Identifier20896128002019
UDI-Public(01)20896128002019
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K091855
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFMS 2000
Device Catalogue Number903-00001-J
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2019
Initial Report FDA Received Date07/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1